Pennsylvania, 2005Flood in Pennsylvania, January 14, 2005
January 14, 2005 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jan 14, 3:29 AM EST, 5 hours 31 minutes earlier.
Area forecast discussion, Jan 14, 3:29 AM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 AM EST FRI JAN 14 2005
.AVIATION...
COLD FRONT MOVIGN ACROSS CWA ATTM. LIFR TO MVFR CIGS AND VIS FROM
ONGOING PCPN WILL CONTINUE INTO THE HOURS JUST AFTER SUNRISE. CONDS
SHOULD IMPROVE QUICKLY FROM WEST TO EAST DURING THE LATE MORNING
HOURS AS SFC HIGH PRESSURE BUILDS ACROSS THE CWA. SCT MVFR VIS/CIGS
DUE TO POSS LATER TODAY WITH ANY LINGERING SNOW SHOWER ACTIVITY BUT
DO NOT EXPECT THAT TO BE WIDESPREAD ATTM.
&&
.SHORT TERM (TODAY)...
FROPA HAS ALREADY OCCURRED FROM KUNV WESTWARD...WINDSHIFT JUST
OCCURRED HERE AT THE OFFICE AND WERE ENJOYING THE REFRESHING BREEZE
AFTER A RATHER MUGGY MID WINTER NIGHT. DID I JUST TYPE THAT?
UNFORTUNATELY YES. NARROW COLD FRONTAL RAIN BAND EXHIBITED LEWP
SIGNATURES FOR MUCH OF THE EARLY MORNING HOURS WITH SOME LOW TOPPED
SUPERCELLS MAKING FOR AN INTERESTING MID JANUARY MORNING. NO DAMAGE
HAS BEEN REPORTED...BUT GUSTS IN EXCESS OF 40 MPH OCCURRED WITH THE
NCFRB AND STRONGER CELLS.
MANY AREAS OF CENTRAL AND WEST CENTRAL PA WILL SEE A QUICK
CHANGEOVER TO SNOW THIS MORNING BEFORE PRECIPITATION GENERALLY SHUTS
OFF BY LATE MORNING...EXCEPT HANGING ON LONGER IN THE EAST WITH
LESSER CHANCES OF CHANGEOVER TO SNOW. LITTLE OR NO ACCUMULATION
EXPECTED ANYWHERE WITH SURFACES REMAINING ABOVE FREEZING AFTER VERY
MILD PAST 36 HOURS. WL WORD FOR MORNING HIGHS...WITH SLOWLY FALLING
TEMPS THROUGHOUT THE DAY. NO PARTICULAR MODEL IS HANDLING THIS
MORNINGS COOLING VERY WELL AT THE SURFACE...SO SPENT A GOOD DEAL OF
TIME MASSAGING HOURLY TEMPS FOR THIS MORNING AND AFTERNOON WITH THE
ABNORMAL DIURNAL TREND.
&&
.LONG TERM (TONIGHT THROUGH THURSDAY)...
TREND OF THE WINTER CONTINUES...MOISTURE IS ONCE AGAIN HARD TO COME
BY WITH COLDER BUT OVERALL TRANQUIL CONDS EXPECTED FOR MUCH OF THE 7
DAY PERIOD...A MOSTLY DRY NWLY FLOW KEEPING ANY SIGNIFICANT
STORMINESS AT BAY. QUICK GLANCE AT THIS MORNINGS NEW GFS GLEANS NO
NEW SURPRISES. MUCH OF CENTRAL PA WL REMAIN BELOW FREEZING FOR THE
NEXT 5-6 DAYS WITH ONLY SLIGHT CHANCES OF -SHSN FROM TIME TO TIME AS
WEAK IMPULSES RIDE ACROSS THE LAKES IN THE PREVAILING NWLY FLOW. NO
CHANGES TO GOING GRIDS THIS MORNING.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR ZONES PAZ004>006-010>012-017>019-024>028-
033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 12 PM EST.
&&
AVIATION...GARTNER
SHORT TERM/LONG TERM...DEVOIRHazardous weather outlook, Jan 14, 3:48 AM EST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 AM EST FRI JAN 14 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-150847-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
348 AM EST FRI JAN 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
A FLOOD WATCH REMAINS IN EFFECT THROUGH NOON...AS SNOWMELT COMBINED
WITH LAST NIGHTS AND THIS MORNINGS RAINFALL MAY CREATE FLOODING ON
AREA RIVERS AND STREAMS. POOR DRAINAGE AREAS MAY ALSO EXPERIENCE ROAD
FLOODING THIS MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flood, Lancaster
- When
- January 14, 9:00 AM EST to 3:30 PM EST
- Where
- Lancaster forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
Heavy rain caused flooding across Lancaster County during the morning and early afternoon of January 14th. Several creeks including Cocalico Creek in Ephrata and Chickies Creek in Manheim Borough flooded, resulting in road closures.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in North Carolina, January 14, 2005$500,000 · F2 · 1 event
- Flood in California, January 14 to 16, 2005$10 million · 1 event
- Tornadoes and Damaging Winds in Virginia, January 14, 2005$48,000 · F1 · 6 events
- Debris Flow in Pennsylvania, January 14, 2005$50,000 · 1 event
- Cold in Minnesota, January 14 to 16, 200515 events
- Flash Flood and Flooding in Virginia, January 14, 200550 kt wind · 13 events
- Cold in Montana, January 14, 200510 events
- Lightning Strike in Florida, January 14, 20051 injured · 1 event
- Tornado and Damaging Winds in North Carolina, January 14, 2005F0 · 8 events
- Cold in Wisconsin, January 14 to 16, 20058 events
- Flooding and Damaging Wind in Maryland, January 14, 200550 kt wind · 8 events
- Flash Flooding and Flooding in Virginia, January 14 to 16, 20055 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5435979.